MAUDE Adverse Event Report: DAVIS & GECK CARIBE LTD MULTIFIRE VERSATACK; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

DAVIS & GECK CARIBE LTD MULTIFIRE VERSATACK; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number 176674P
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Device Embedded In Tissue or Plaque (3165); Unintended Radiation Exposure (4565)
Date of Event 03/04/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter during a laparoscopic procedure, while closing the surgery site in the abdomen area of the patient, it was noticed that the trocar broke inside the patient, the surgeon was aware of his error afterwards.Enquiring to see if trocar pieces can be found under an x-ray scan.
 
Additional Manufacturer Narrative
Additional information: b5, g3 correction: d9 correction in h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device and a photo were available for evaluation.Visual inspection noted the cannula was gouged and broken at the distal end.The trocar, duckbill seal, circular seal and optical trocar appeared intact.Functional testing noted that when the trigger was actuated, the knife blade advanced and cut through the test media.The device passed an air leak test.It was reported that the obturator was damaged and a component disengaged from the device into the surgical cavity.The reported issues were confirmed.The product analysis noted evidence that the device was not used as intended.The issue can occur if excessive force was applied during a surgical procedure.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: the device is contraindicated for certain applications.Product sale and use is restricted to qualified individuals.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a laparoscopic procedure, while closing the surgery site in the abdomen area, it was noticed that the trocar broke inside the patient, the surgeon was aware of the error afterwards.A very small plastic fragment was observed.An attempt was made to use a grasper to withdraw it through a supra pubic port, but a small part remained.It was not possible to retrieve this fragment and further dissection was not indicated.It was noted that the decision was made to leave intact.The user was enquiring to see if trocar pieces can be found under an x-ray scan.
 
Event or Problem Description
According to the reporter, during a laparoscopic procedure, while closing the surgery site in the abdomen area, it was noticed that the trocar broke inside the patient, the surgeon was aware of the error afterwards.The user was enquiring to see if trocar pieces can be found under an x-ray scan.
 
Additional Manufacturer Narrative
Correction: b5, additional info: d1, d4 (model #, catalog #, expiration #, lot #, udi #), d9 (return date), g3, g4 (pma/510k).Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
Additional information: d4 (model#, catalog#, udi), g3, g4 (510k), h3, h6.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: a2, a3, d9, g3, h3, h6 h3 evaluation summary: "medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted the device was found to be damaged as a result of rough handling.It was reported that the obturator was damaged and a component disengaged/disassociated from the device into the surgical cavity.The reported issues were confirmed.The product analysis noted evidence that the device was not used as intended.These issues may occur if excessive force is applied during a surgical procedure.C the manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: the device is contraindicated for certain applications.Product sale and use is restricted to qualified individuals.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
MULTIFIRE VERSATACK
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DR  0101
Manufacturer (Section G)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DR   0101
Manufacturer Contact
tracy landers
5920 longbow drive
boulder, CO 80301
3035816943
MDR Report Key13862235
Report Number9612501-2022-00446
Device Sequence Number4819442
Product Code GCJ
UDI-Device Identifier10884521080652
UDI-Public10884521080652
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K935086
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 06/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Model Number176674P
Device Catalogue Number176674P
Device Lot NumberP0K0125Y
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2022
Supplement Date Received by Manufacturer03/28/2022
04/26/2022
05/18/2022
06/17/2022
Initial Report FDA Received Date03/23/2022
Supplement Report FDA Received Date04/14/2022
05/11/2022
06/07/2022
06/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/08/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age27 YR
Patient SexFemale